Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 182, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2001, 12:45 PM CDT for Henry County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 12:45 PM CDT (17:45 UTC)
- Expired
- Jul 5, 2001, 1:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henry County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 051745 SVRMEM TNC079-051815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1245 PM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTHWEST TENNESSEE * UNTIL 115 PM CDT. * AT 1236 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER PARIS...MOVING SOUTHEAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 115 PM CDT INCLUDE... SPRINGVILLE... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADzCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3634 8829 3619 8840 3613 8820 3625 8808
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:15 AM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jul 5, 3:15 AM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 AM CDT THU JUL 5 2001 CURRENT SAT PICS AND SURFACE ANALYSES INDICATE A FRONT DRAPED THROUGH SOUTHERN IL/CENTRAL MO WITH STORMS ALONG THIS FEATURE. THE STORMS IN SOUTH CENTRAL MO ARE OF THE MOST CONCERN NOW. THEY FORMED AROUND 06Z IN SW MO AND ARE DEVELOPING SOUTHEAST. SGF HAS ISSUED WARNINGS FOR HAIL. THE SC MO STORMS SEEM TO BE INTENSIFYING ATTM. THESE STORMS COULD AFFECT NW PART OF CWA THIS MORNING. ANOTHER MONSTER COMPLEX OF STORMS IS NOW IN THE CENTRAL PLAINS. THE FRONT WL SINK SOUTH THROUGH THE DAY INTO THE N MIDSOUTH COUNTIES. SETTING UP BETTER CHANCES FOR THIS STUFF TO GET INTO OUR AREA THIS AFTERNOON. SPC THINKING SLGT RISK OF SEVERE VERY SW PARTS OF CWA LIKE AROUND CKM. NOT GOING TO PUT OUT A SEVERE OUTLOOK. TOO IFFY CURRENTLY. MODELS INDICATE SHOWERS POSSIBLE AM AND PM...SO GOING TO YANK OUT AFTN WORDING ALL BUT TUP ZONE. EARLY MORN SKIES TO BE MTSUNNY MKL...MEM...TUP ZONES. THIS WILL COOK UP SOME BUMMER SWELTERING TEMPS IN MID 90S. JBR ZONE TO HAVE MORE CLDS THIS AM...SO GOING TO GO BENEATH GUID TDA'S MAX THOSE COUNTIES. STORMS TO CONTINUE INTO EVENING HOURS. S COUNTIES COULD HAVE STORMS WELL INTO THE NIGHT...ACCORDING TO MODELS EXAMINED. RIDGE BUILD MORE FRI. DRY WEATHER THEN FOR AWHILE. TEMPS TO STAY IN LOW TO MID 90S. PRELIMINARY NUMBERS... MEM 94/73/94/75 3300 MKL 94/66/90/68 3200 JBR 90/70/92/70 3200 TUP 92/71/92/70 3300 .MEG...NONE.
In the hours before
Special weather statement, Jul 5, 6:59 AM CDT, 5 hours 46 minutes before
ARZ049-058-MSZ007-010>013-020>023-052100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 628 AM CDT THU JUL 5 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI. THE RISK AREA IS GENERALLY SOUTHWEST OF A LINE FROM MARIANNA... ARKANSAS SOUTHEAST TO TUNICA TO OXFORD AND ON TO HOUSTON MISSISSIPPI. A COLD FRONT IN SOUTHERN MISSOURI PRODUCED SOME SEVERE THUNDERSTORMS WITH HAIL...DAMAGING WIND...AND FLOODING OVERNIGHT. THIS FRONT WILL SINK INTO THE MID SOUTH TODAY...BRINGING REMNANTS OF THE OVERNIGHT STORMS WITH IT. DEWPOINTS ARE HIGH. ALSO...TEMPERATURES WILL RISE INTO THE MID 90S BY MID AFTERNOON...EFFECTIVELY LIGHTING THE FUSE FOR DEVELOPMENT OF SEVERE THUNDERSTORMS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN STORM THREAT TODAY AND THIS EVENING. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 300 PM...ALTHOUGH SOME SEVERE STORMS COULD OCCUR BEFORE THEN. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE7 ACTIVATION THIS AFTERNOON INTO THE EVENING. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
Special weather statement, Jul 5, 8:30 AM CDT, 4 hours 15 minutes before
ARZ026>028-035-036-048-049-058-MSZ001>017-020>024-TNZ048>050-052-053- 088>092-051800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 830 AM CDT THU JUL 5 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF EAST ARKANSAS...NORTH MISSISSIPPI...AND SOUTHWEST TENNESSEE. THE RISK AREA IS GENERALLY SOUTH OF A LINE FROM JACKSON TO JONESBORO...WHICH INCLUDES ALL OF NORTH MISSISSIPPI. A COLD FRONT IN SOUTHERN THIRD OF MISSOURI...PRODUCED SOME SEVERE THUNDERSTORMS WITH HAIL...DAMAGING WIND...AND FLOODING OVERNIGHT. THIS FRONT WILL SINK INTO THE MID-SOUTH TODAY...BRINGING REMNANTS OF THE OVERNIGHT STORMS WITH IT. DEWPOINTS ARE HIGH. ALSO...TEMPERATURES WILL RISE INTO THE MID 90S BY MID AFTERNOON. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN STORM THREAT TODAY AND THIS EVENING. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 300 PM...ALTHOUGH SOME SEVERE STORMS COULD OCCUR BEFORE THEN. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON INTO THE EVENING. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:31 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 44 min |
| Jul 5, 9:57 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 48 min |
| Jul 5, 11:05 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 40 min |
| Jul 5, 11:25 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 35 min |
| Jul 5, 11:39 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, Henderson | 51 min |
| Jul 5, 11:50 AM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 40 min |
| Jul 5, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.